Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 8, NWS Cheyenne, WY

June 10, 2018

NWS Cheyenne, WY issued this red flag warning at Jun 10, 2018, 7:21 PM MDT. It took effect at Jun 11, 2018, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2018, 7:21 PM MDT (01:21 UTC)
In effect from
Jun 11, 2018, 11:00 AM MDT
Expired
Jun 11, 2018, 10:00 PM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

974 
WWUS85 KCYS 110121
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
721 PM MDT Sun Jun 10 2018

...Red Flag Warning for Strong Gusty Winds and Low Humidities
Through 10 PM Today for Fire Weather Zones 305, 307 and 309...

.A dry cold front will move through western counties this evening
bringing widespread gusty winds to much of southeast Wyoming. Low
relative humidities are expected to continue until late this 
evening. Fuels for zones 305, 307 and 309 are now prime for rapid 
fire growth, so critical fire weather conditions are expected in 
these zones Sunday.

WYZ305-307-309-111200-
/O.UPG.KCYS.FW.A.0005.180611T1700Z-180612T0200Z/
/O.NEW.KCYS.FW.W.0008.180611T1700Z-180612T0200Z/
/O.EXT.KCYS.FW.W.0007.000000T0000Z-180611T0400Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
721 PM MDT Sun Jun 10 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305, 
307, AND 309... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR 
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305, 307, 
AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Monday. 

* AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. 
  Fire Weather Zone 309. 

* WIND...West to southwest winds 20 to 30 mph with gusts to 40
  mph. For Monday, West to Northwest winds 20 to 25 mph with 
  gusts to 35 mph possible.

* HUMIDITY...8 to 15 percent for all but the highest elevations 
  of zones 305, 307 and 309.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rubin
4 follow-up statements
394 
WWUS85 KCYS 110349
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
949 PM MDT Sun Jun 10 2018

...Red Flag Warning for Strong Gusty Winds and Low Humidities
on Monday for Fire Weather Zones 305, 307 and 309...

.A dry cold front will move through the forecast district the rest
of the night. Fuels for zones 305, 307 and 309 are now prime for 
rapid fire growth, so critical fire weather conditions are 
expected in these zones Monday due to gusty winds and low 
humidities.

WYZ305-307-309-111200-
/O.CAN.KCYS.FW.W.0007.000000T0000Z-180611T0400Z/
/O.CON.KCYS.FW.W.0008.180611T1700Z-180612T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
949 PM MDT Sun Jun 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 
305, 307, AND 309... 

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES TONIGHT FOR FIRE WEATHER ZONES 305, 307, AND 309...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning for tonight.

* AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. 
  Fire Weather Zone 309. 

* WIND...For Monday, West to Northwest winds 20 to 25 mph with 
  gusts to 35 mph possible.

* HUMIDITY...10 to 15 percent for all but the highest elevations 
  of zones 305, 307 and 309.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rubin
288 
WWUS85 KCYS 111022
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
422 AM MDT Mon Jun 11 2018

...Red Flag Warning for Strong Gusty Winds and Low Humidities on
Monday for Fire Weather Zones 305, 307 and 309...

.Fuels for zones 305, 307 and 309 are now prime for rapid fire 
growth, so critical fire weather conditions are expected in these 
zones Monday due to gusty winds and low humidities.

WYZ305-307-309-111830-
/O.CON.KCYS.FW.W.0008.180611T1700Z-180612T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
422 AM MDT Mon Jun 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 305, 307, AND 309...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning for tonight.

* AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. 
  Fire Weather Zone 309. 

* WIND...For Monday, West to Northwest winds 20 to 25 mph with 
  gusts to 35 mph possible.

* HUMIDITY...10 to 15 percent for all but the highest 
  elevations of zones 305, 307 and 309. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
476 
WWUS85 KCYS 120111
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
711 PM MDT Mon Jun 11 2018

...Red Flag Warning for Strong Gusty Winds and Low Humidities on
Monday for Fire Weather Zones 305, 307 and 309 through 10 PM this
evening...

.Fuels for zones 305, 307 and 309 are now prime for rapid fire
growth, so critical fire weather conditions are expected in these
zones Monday due to gusty winds and low humidities.

WYZ305-307-309-120400-
/O.EXT.KCYS.FW.W.0008.000000T0000Z-180612T0400Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
711 PM MDT Mon Jun 11 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305,
307, AND 309...

* AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. 
  Fire Weather Zone 309. 

* WIND...For Monday, West to Northwest winds 20 to 25 mph with 
  gusts to 35 mph possible.

* HUMIDITY...10 to 15 percent for all but the highest 
  elevations of zones 305, 307 and 309.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
248 
WWUS85 KCYS 120348
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
948 PM MDT Mon Jun 11 2018

...RED FLAG WARNING FOR FWZ 305...307 AND 309 WILL EXPIRE AT 10
PM THIS EVENING...

WYZ305-307-309-120500-
/O.EXP.KCYS.FW.W.0008.000000T0000Z-180612T0400Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
948 PM MDT Mon Jun 11 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND
309...

Winds have ease significantly after sunset this evening and
humidity is slowly on the rise. Critical fire weather conditions
are no longer expected overnight. Therefore...the red Flag
Warnings will be allowed to expire on time at 10 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 10, 1:49 PM MDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 10, 1:49 PM MDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
149 PM MDT Sun Jun 10 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 209 PM MDT Sun Jun 10 2018

Strong winds and fire weather are the primary concerns with this
forecast package.

Currently...Dry cold front just west of Carbon County this
afternoon and has caused a fairly widespread elevated wind event
this afternoon. WYDOT weather sensors reporting gusts 40-45 mph
across much of the area along and west of the Laramie Range.
Critical fire weather conditions being observed with many
locations reporting upper single digit humidity at 1 PM. Will keep
the current Red Flag Warning going as is with no changes through 8
PM this evening.

GFS continues to forecast 700mb winds over the I-80 Summit of
50kts between 9 and 12Z. Can't ignore these winds and decided to
upgrade the high wind watch to a warning tonight into mid morning
Monday before winds begin to ease.

As for convection east of the Laramie Range late this afternoon
and early evening, there is a small chance. Dewpoints in the
Panhandle continue to be quite high, so did maintain low chance
PoPs through mid evening.

Windy and cooler behind the front for Monday with highs in the 70s
mainly. Cooler temperatures and decreasing winds through the day
should keep fire weather concerns in check for at least Monday.

Could be looking at another critical fire weather day Tuesday as
700mb winds begin to increase again. If winds climb a little
higher or if temperatures a little warmer than forecast, then we
may need another fire weather headline Tuesday afternoon.

.LONG TERM...(Tuesday night through Sunday)
Issued at 209 PM MDT Sun Jun 10 2018

Mid level zonal flow will continue to be strong at the start of
the period. 40 to 60 kts of 500 mb flow is expected to overlay a
relatively dry and well mixed boundary layer. This will keep winds
gusty through Wednesday. Flow will become more meridional and
active as a Pacific coast trough moves inland, overspreading the
area early Thursday morning. The strengthening height gradient
aloft will increase H5 flow to around 60 or 70 kts. Along with the
additional jet energy, 2 to 3 decameter height falls will
move in to eastern Wyoming and western Nebraska Thursday
afternoon. This will steepen lapse rates, generating showers and
thunderstorms as low level upslope flow responds to the upper
level forcing. The GFS is again very aggressive with QPF signals
on Thursday while the ECMWF remains steadfastly dry. The forecast
was blended with weight given toward the drier solution to start
but gradually shifting toward a more active and wet period. The
EURO does eventually come around Saturday bringing a broad swath
of QPF into southeast Wyoming and through the Nebraska panhandle.
This active period looks to continue beyond day 7 as an upper
level low cuts off over the Great basin and 4 corners.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1124 AM MDT Sun Jun 10 2018

VFR conditions are expected at area terminals this afternoon and
evening. SCT CIGS to 250 will develop as a cold front moves from
west to east overnight. Strong winds along the front may also
create areas of turbulence especially in the mountains and
foothills. Expect gusts of 35 to 45 KTS at RWL LAR and possibly
CYS starting by 2200z. Winds will switch to northwesterly after
frontal passage. Strong winds will move east with the front
affecting Panhandle sites BFF CDR and AIA by 0400z. Gusts should
be slightly lower but still 30KTS from the north northwest. Expect
SKC and calmer winds by 18z tomorrow 0611.

&&

.FIRE WEATHER...
Issued at 209 PM MDT Sun Jun 10 2018

Widespread elevated to critical fire weather criteria ongoing this
afternoon across southeast WYoming with southwesterly wind gusts
in excess of 40 mph and humidity in the single digits. Red Flag
Warnings remain in effect for FWZs that have reported Fuels as
ready (305, 307 and 309). A dry cold front approaching from the
west will move through the area overnight with very strong winds
in its wake. Winds will slowly ease Monday with cooler
temperatures and slightly higher humidity. Very dry conditions
expected through the upcoming week with humidity falling to single
digits on a daily basis across Carbon County and parts of Albany
County. Tuesday could be another critical fire weather day for
305, 307 and 309 as temperatures begin to heat up once again

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ305-307-309.

     High Wind Warning from midnight tonight to 9 AM MDT Monday for
     WYZ116>118.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...ADL
AVIATION...ADL
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 10, 4:12 PM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
412 PM MDT Sun Jun 10 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-112215-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
412 PM MDT Sun Jun 10 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

A Red Flag Warning is in effect until 8 pm for the Snowy, Sierra
Madre and southern Laramie Range, as well as the southern Laramie
Range foothills and southwest Platte County, due to low humidities
and gusty winds.

A High Wind Warning is in effect from midnight until 9 am Sunday
for the southern Laramie Range and foothills as well as central
Laramie County including Cheyenne. Expect west to northwest winds
of 35 to 45 mph with gusts to 60 mph.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A Fire Weather Watch is in effect from 10 am to 8 pm Monday for
the Snowy, Sierra Madre and southern Laramie Range, as well as
the southern Laramie Range foothills and southwest Platte County,
due to low humidities and gusty winds.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

In the hours before

Special weather statement, Jun 10, 6:41 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
641 PM MDT SUN JUN 10 2018

NEZ002-110145-
Dawes NE-
641 PM MDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR DAWES COUNTY UNTIL 745 PM MDT...

At 638 PM MDT, Doppler radar was tracking scattered showers and a
few thunderstorms across Dawes County of Nebraska. Storms were
moving northeast at 25 mph.

Wind gusts of 55 to 60 mph will be possible with the strongest
storms.

At 610 pm MDT, the Chadron Airport reported a wind gust to 56 mph.

LAT...LON 4245 10345 4300 10349 4300 10280 4246 10281
TIME...MOT...LOC 0038Z 215DEG 43KT 4287 10289

Rubin

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.